Alert archive / Michigan / Wind Chill Advisories in 2019

Wind Chill Advisory 4, NWS Gaylord, MI

January 31, 201918 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Jan 31, 2019, 12:02 PM EST for 18 counties in Michigan. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2019, 12:02 PM EST (17:02 UTC)
Expired
Feb 1, 2019, 9:00 AM EST
In force
21 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 33 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2019-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2019-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS43 KAPX 311702
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1202 PM EST Thu Jan 31 2019


MIZ016-017-019-021-022-027-032-312300-
/O.EXP.KAPX.WS.W.0005.000000T0000Z-190131T1700Z/
/O.NEW.KAPX.WC.Y.0004.190131T1702Z-190201T1400Z/
Emmet-Cheboygan-Charlevoix-Antrim-Otsego-Kalkaska-Wexford-
Including the cities of Petoskey, Cheboygan, Charlevoix, 
Mancelona, Gaylord, Kalkaska, and Cadillac
1202 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected through Friday morning.
  Expect wind chills as low as 25 below zero.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 20 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ015-312300-
/O.EXP.KAPX.WS.W.0005.000000T0000Z-190131T1700Z/
/O.NEW.KAPX.WC.Y.0004.190131T1702Z-190201T1400Z/
Mackinac-
Including the city of St. Ignace
1202 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected through Friday morning. 
  Expect wind chills as low as 25 below zero.

* WHERE...Mackinac County.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ018-023-024-028>030-033>036-041-042-312300-
/O.EXP.KAPX.WC.W.0002.000000T0000Z-190131T1700Z/
/O.NEW.KAPX.WC.Y.0004.190131T1702Z-190201T1400Z/
Presque Isle-Montmorency-Alpena-Crawford-Oscoda-Alcona-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Rogers City, Atlanta, Alpena, Grayling, 
Mio, Harrisville, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
1202 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected through Friday morning. 
  Expect wind chills as low as 25 below zero.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 20 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ020-025-026-031-311815-
/O.EXP.KAPX.WS.W.0005.000000T0000Z-190131T1700Z/
Leelanau-Benzie-Grand Traverse-Manistee-
Including the cities of Northport, Frankfort, Traverse City, 
and Manistee
1202 PM EST Thu Jan 31 2019

...WINTER STORM WARNING HAS EXPIRED...

Periodic lake effect snow showers will persist through the
afternoon with some reduced visibilities.

$$

MIZ008-312300-
/O.EXP.KAPX.WW.Y.0009.000000T0000Z-190131T1700Z/
/O.NEW.KAPX.WC.Y.0004.190131T1702Z-190201T1400Z/
Chippewa-
Including the city of Sault Ste. Marie
1202 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills expected through Friday morning. 
  Expect wind chills as low as 25 below zero.

* WHERE...Chippewa County.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
3 follow-up statements
959 
WWUS43 KAPX 312032
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
332 PM EST Thu Jan 31 2019


MIZ016>019-021>024-027>030-032>036-041-042-010445-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Antrim-Otsego-Montmorency-
Alpena-Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, 
Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, 
West Branch, Tawas City, Gladwin, and Standish
332 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ008-015-010445-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
332 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 30 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 30 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
721 
WWUS43 KAPX 010126
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
826 PM EST Thu Jan 31 2019


MIZ016>019-021>024-027>030-032>036-041-042-010930-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Antrim-Otsego-Montmorency-
Alpena-Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, 
Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, 
West Branch, Tawas City, Gladwin, and Standish
826 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ008-015-010930-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
826 PM EST Thu Jan 31 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until 9 AM EST Friday.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
430 
WWUS43 KAPX 010755
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
255 AM EST Fri Feb 1 2019

MIZ016>019-021>024-027>030-032>036-041-042-011400-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Antrim-Otsego-Montmorency-
Alpena-Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, 
Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, 
West Branch, Tawas City, Gladwin, and Standish
255 AM EST Fri Feb 1 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills will
  range from the mid teens to middle 20s below zero through
  daybreak. 

* WHERE...Northern Lower Michigan...with the exception of a good
  portion of the Grand Traverse Bay region. 

* WHEN...Until 9 AM EST this morning.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ008-015-011400-
/O.CON.KAPX.WC.Y.0004.000000T0000Z-190201T1400Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
255 AM EST Fri Feb 1 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until 9 AM EST this morning.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 11:20 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 31, 11:20 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1120 AM EST Thu Jan 31 2019

.UPDATE...
Issued at 1120 AM EST Thu Jan 31 2019

Per morning analysis, deep closed low and core of extreme cold air
continues to migrate up through Quebec and away from the Great
Lakes. Surface analysis reveals lake aggregate troughing along the
north shore of the U.P. and down into northern Lake Huron. Large
high pressure system stretches from the upper Midwest and down
into the Ohio Valley. Weaker WNW lake effect snow showers persist
across the typical NW lower Michigan snowbelt areas and southward
down along the Lake Michigan shoreline.

Certainly a big improvement out there today compared to Wednesday,
lighter winds, weaker lake effect bands. Per OBS and webcams,
still some decent reductions to VSBYs under the remaining lake
bands, but nowhere to the degree of yesterday. Wind chill readings
are also rebounding with all areas less than warning criteria and
many areas nearly less than advisory level readings. Given that,
plan is to allow all warnings/advisories to expire at noon...as
scheduled. Cold temperatures tonight with some clearing skies and
light winds. Will need to consider whether or not we will need a
fresh set of wind chill headlines to tonight into Friday morning
to address those cold temperatures.

&&

.NEAR TERM...(Tonight)
Issued at 125 AM EST Thu Jan 31 2019

High impact weather potential: Continued very cold and very wintry
conditions, but the nastiest of weather will be tapering off.

Pattern synopsis and forecast:

Deep sfc low pressure and it's parent closed low aloft are lifting
through Quebec early this morning, while high pressure extended from
the Ohio river valley back through the mid and upper Mississippi
valley. Nrn Michigan continues to reside between these features, with
very cold air still in place, with gusty westerly low level flow
bringing lake effect snow and blowing snow to much of NW lower and
eastern upper. While we are very cold at the sfc, mid level heights
have been gradually rising, and mid level WAA was resulting in
subsidence/lowering inversion heights. This subsidence coupled with
departing deeper moisture from the sfc low, has resulted in weaker
snowfall, especially over nrn lower. Deeper moisture and instability
over Lake Superior, and a lake aggregate trough laid out across
eastern upper, has however, continued to allow more organized and
focused snow showers there. Radar trends over the last several hours
have shown that winds in the mixed BL have been turning more WNW
with time, which was trying to lift snow bands further north and
more out of Mackinac county, but that hasn't happened just yet.
Also, typical nocturnal weakening of sfc winds, and a slow loosening
of the pressure gradient in the srn CWA, has in a small degree,
resulted in not as harsh wintry conditions there.

Heading through today and tonight, WAA/subsidence/drying dip further
down into the BL, with inversion heights ultimately dropping to 3.5-
4.0 kft feet. Westerly winds will continue to weaken as the pressure
gradient continues to loosen with time as the sfc low pulls even
farther away. It is still going to be very cold though, with H8
temperatures staying in the negative middle 20s and producing lake
effect snows, which will slowly and gradually move closer to coastal
areas by late tonight due to the weakening winds. Winds actually
back more SW late tonight, which will shove any snowfall activity
out of Chippewa county. The very cold low level air mass driving the
snow showers will still result in small flake sizes that deliver
small flake sizes leading to effective visibility reduction, but
conditions will not nearly be as bad due to the increasing loss of
blowing snow. So you get the idea, things will get better. The main
forecast issue here, is when and where do headlines get dropped with
time. Initial thoughts are for leaving things fairly status quo for
right now. Am a little unsure of the impact of continued gustiness
through this morning on blowing snow/reduced visibility, due to some
disagreement in wind speed data. Close watch of sfc obs and radar
trends will guide the headline management.

Highs today in the single digits above zero, with lows tonight back
into the negative single digits and teens over most of nrn Michigan.
Temperatures would be able to get much colder, but higher level
clouds will be increasing through the night, well NE of a warm front
in the Plains, and out ahead of a weak shortwave sinking into the
western Great Lakes.

&&

.SHORT TERM...(Friday through Saturday)
Issued at 125 AM EST Thu Jan 31 2019

High Impact Weather Potential: Minimal

Primary Forecast Concerns/Challenges: Mid lake snow band possibly
making a run at eastern upper late Friday into Friday night.

On Friday heights start to rise as upper level ridging moves into
the mid-section of the country. Low level advection of warmth and
moisture begins on the backside of surface high pressure treking
through the Ohio Valley. High temperatures rebound into the mid and
upper teens as 850 temps inch closer to the freezing mark. Lake
effect snows on the Michigan shoreline seem probable throughout the
morning. But, given inversion heights staying near or under 3000 ft,
snowfall intensities should remain relatively light. Early in the
day, evolution of the mid lake band will be hard to predict, due
to light and variable synoptic winds. Snowpack over Wisconsin may
induce a small localized area of high pressure, forcing light
northwest winds across the lake toward an area of convergence
along the coast of Leelanau county and points south. This along
with some guidance hinting at meso-low formation in the southern
half of the lake will likely mean the midlake snow band wobbles
back and forth through midday. Heading into the afternoon synoptic
winds strengthen with the approach of the 850 thermal gradient.
These strengthening winds will help stabilize the band and direct
it into western Mackinac county into the evening. Upper level
ridging continues to trek slowly east on Saturday, bumping our 850
temperatures above 0 C. This translates into surface highs
finally climbing above the freezing mark for the first time in
about three weeks for our southern areas. A clipper passes over
Hudson Bay, dragging a weakening boundary through Eastern Upper,
and producing light synoptic support for scattered snow showers.
Some light freezing drizzle may mix in as some guidance shows a
lack of moisture up to
-10 C for ice nucleation (at least north of the bridge) earlier in
the day before top down saturation occurs.

.LONG TERM...(Saturday night through Wednesday)
Issued at 125 AM EST Thu Jan 31 2019

High Impact Weather Potential: Light/Moderate

Primary Forecast Concerns/Challenges: Mixed wintry precipitation on
top of snow-packed roads will possibly lead to slick travel.

Continued WAA will warm the low levels even further during the
second half of the weekend, so that Sunday highs end up above normal
for early February. The next system swings out of the Central Plains
early Monday. With this next system the cold air at the surface will
be hard to initially overcome, and precipitation will likely start
as light snow, but then transition to a rain/snow mix or even some
light freezing rain/sleet as the warm front moves north. As surface
temperatures finally warm above freezing everywhere, the entire
region will switch over to rain for a short time on Monday. Colder
air quickly sweeps in behind the system, bringing the change-over
back to snow and more normal temperatures toward midweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 636 AM EST Thu Jan 31 2019

Low vsbys in falling/blowing snow will continue to impact the TAF
sites near Lake MI through at least this morning, but winds will
weaken from south to north through the day. This will help improve
VSBYS, with less and less blowing snow in the picture. Also, lake
effect snow itself ought to diminish and/or weaken through the day
to help things out. The exact timing of how the improvement goes
today, definitely has a level of uncertainty. APN may just see some
periodic MVFR CIGS with a shot at a snow shower or two rolling in
late this morning into early afternoon.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL WARNING until noon EST today for MIZ018-023-024-
028>030-033>036-041-042.

WINTER STORM WARNING until noon EST today for MIZ015>017-019>022-
025>027-031-032.

WINTER WEATHER ADVISORY until noon EST today for MIZ008.

&&

UPDATE...BA
NEAR TERM...SMD
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...SMD
Hazardous weather outlook, Jan 31, 3:11 AM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
311 AM EST Thu Jan 31 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-010815-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
311 AM EST Thu Jan 31 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Lake effect snow showers and gusty winds will create near whiteout
conditions at times into this morning. Very hazardous travel is
expected in some areas. Dangerously low wind chill readings will
also continue through daybreak across most of northern Michigan.
Please refer to the latest winter weather advisories and warnings
for more information.

The potential for rapid ice development and ice jam formation on
area rivers continues due to the very cold temperatures.
Flooding may occur rapidly upstream from where any ice jams
develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Light mixed precipitation is possible Saturday night through
Monday, which may create slick and hazardous travel in some areas.

The potential for rapid ice development and ice jam formation on
area rivers continues due to the very cold temperatures. Flooding
may occur rapidly upstream from where any ice jams develop.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Wind Chill Advisories in Michigan, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.